Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for burning sensation in the stomach and esophagus

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 6072 Questions

default
Posted on Fri, 3 Mar 2017 in Hypertension and Heart Disease
Question: Hi, two weeks ago I had a transesophageal echo. Since then, I have been suffering from burning in the stomach and esophagus. I was put on Zantac to help and I took it for a week. It did help but it gave me shortness of breath and since I already have asthma that wasn't going to work. I had a G.I. x-ray series where I swallowed a barium drink and a barium pill and everything looked normal. Also had a chest X-ray and it was also normal.

My questions are, if I didn't have reflux before the echo why am I suffering from the symptoms now? Will it go away on its own? What could be causing this? I've had several blood tests and everything comes back normal. I really don't want to have a scope sent down but I'm becoming desperate.
doctor
Answered by Dr. Ilir Sharka 42 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome back on HCM!

Regarding your concern, I would answer to your question as follows:

- The fact that you didn't have reflux before, and you have similar symptoms now, could be related to a temporary dysfunction of the small muscle fibers in the esophageal junction. This could be related to slight irritation. Although the barium X -ray did not show anything concerning, slight irritation can not be excluded. Anxiety can also trigger this symptomatology.

- In my opinion your symptoms will recover spontaneuously. You just need some time.

- Slight irritation or a temporary dysfunction of the small muscle fibers under the mucosa of the esophageal junction could be responsable for this disturbances. From the other hand, anxiety can also trigger this situation.

There is no need to perform any additional tests, as all your tests have resulted normal.

As Zantac has caused shortness of breath, I would recommend trying another antiacid or a PPI (Omeprazole, pantoprazole, etc.). But it is true that these drugs can cause troubles with indigestion and bloating. That may partially explain why you felt shortness of breath.

Nevertheless, they are helpful. Modifying your diet (avoid spicy food, fats and suger) will also help.

I would also recommend avoiding large meals and try to eat more frequently and in small portions. This will help avoid stomach distension and also reduce reflux.

But, there is nothing to worry! In my opinion there is no need to perform a new endoscopy as you will recover spontaneously.

Hope you will find this answer helpful!

I remain at your disposal for any further questions, whenever you need!

Wishing all the best,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Asthma

doctor1 MD

i have had in the last 2 months, 3 times that after i have swallowed some food that was spicy, and a sip of coffee, then some coke, my throat making me feel like i m loosing my breath. only happens for a few seconds, then i m fine. but now making me scared everytime i swallow food or water that i am going to choke. i was walking daily, until it happened about 2 weeks ago-now i m scared that it will happen while i m walking. has never happened other than when i swallowed food or liquid. i did quit smoking after 9 years (quit 2 months ago) so was wondering if i could be having some type of asthma or copd attack..other than this i have had some problems with my hands as in what feels like carpal tunnel. other than these things, i feel fine. 51 yo male5 11 175 lbs in 1986 had a collapsed lung-had surgery to remove (if i remember correctly) a cyst from the plural lining-surgery went good--never had anymore problems. (yes-i know was dumb to pick up cigarettes again) other than that, lost insurance coverage many years ago--last physical in 2002--everything was good.

doctor1 MD

hello doctor i am patient of myasthenia gravis and i am also suffering with absence seizures , hypothyroidism and asthma..presently i am diagnosed with costochondritis and doctor prescribed me taxim o 200mg daily twice is is safe to use along with topomac 50 mg for my seizures?

doctor1 MD

Hello, my name is Natasha for the past while I haven’t been feeling good I had a kidney infection and then after I was experience symptoms like dizziness, nausea, puking, feeling weak, collapsing when I get up, back pains, abdominal pain which I usually feel all the time either faint or strong which is more on the left side, increased heart rate, low systolic and diastolic and right now I have numbness in my arm and have been having bad circulation problems, im only 19 and for the past 4 years ive been experience symptoms like such one doctor thought it was asthma, one depression, one anxiety…ive had my lungs tested, ultra sounds, x-rays, heart checked at the hospital soo many tests I I could go off but no doctor has seemed to figure out what it is. Problem is that its not all the time its periodically but not all the time.. Within the past couple years I have been in the hospital multiple times. They’ve given me morphine and sent me home.. I really just want to know what’s wrong with me. I used to be able to run and work out and hike and do everything but now I cant even dance for five minuets without my chest tensing up and having extreme pain. I just want it to be how I used to be. Please help me with any advice you could, I really appreciate it. Thanks.

doctor1 MD

I have a nephew who has a growth problem. He has not had a proper diagnosis but has seen several specialist who have recommended growth hormone injections . My concern is that he has severe Asthma and I have researched the growth hormone injections which state that there have been reported deaths in patients who have acute respiratory failure . That is a risk we are not willing to take but I m not sure if Asthma falls under acute respiratory failure .

doctor1 MD

Hi Doctor, My wife seems to be have mumps , her right cheek is swolen and she has pain. She wanted to take Ibuprofen , however the medicine instructions states check with your doctor if you have asthma . do you have any other pain reliever or pain...

doctor1 MD

Good Morning, I am caregiver for my Father who is 95. He has asthma , COPD, just had a stent inserted in his right aortic valve and is due to have a valve replacemt next week. Last thursday he started feeling ill, cough , clight fever, took him to...

doctor1 MD

Hello Doctor, Need your expert advice here,request you to please guide me on this and let me know the further process Medical history 1. Bronchitis asthma 2. Thalassemia Minor 3. Severe Iron deficiency anemia 4. Shoulder pain , muscle pain in...